Alert archive / California / Areal Flood Advisories in 2021
Areal Flood Advisory 6, NWS Eureka, CA
NWS Eureka, CA issued this areal flood advisory at Oct 24, 2021, 6:26 PM PDT for Lake County, Mendocino County, California. It was in force for 109 min.
The area
The outline as issued.
The facts
- Issued
- Oct 24, 2021, 6:26 PM PDT (01:26 UTC)
- Expired
- Oct 24, 2021, 8:15 PM PDT
- In force
- 109 min
- Issued by
- NWS Eureka, CA
- Area
- Storm-based polygon
Counties Lake County, CA, Mendocino County, CA
The radar
The Sacramento radar (KDAX), 103 km from the middle of the area, began a volume at 01:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Oakland, CA (KOAK), launched 00:00Z, 1.4 hours before the alert went out and 143 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1 J/kg
- Mixed-layer CIN
- 0 J/kg
- Mixed-layer LCL
- 472 m above ground
- 0-6 km bulk shear
- 83 kt
- 0-1 km storm-relative helicity
- 377 m²/s²
- 0-3 km storm-relative helicity
- 444 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
067
WGUS86 KEKA 250126
FLSEKA
Flood Advisory
National Weather Service Eureka CA
626 PM PDT Sun Oct 24 2021
CAC033-045-250315-
/O.NEW.KEKA.FA.Y.0006.211025T0126Z-211025T0315Z/
/00000.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Lake CA-Mendocino CA-
626 PM PDT Sun Oct 24 2021
The National Weather Service in Eureka has issued a
* Urban and Small Stream Flood Advisory for Poor Drainage Areas
for...
Lake County in central California...
Southeastern Mendocino County in northwestern California...
* Until 815 PM PDT.
* At 626 PM PDT, Between 5 and 8 inches of rain have fallen. Doppler
radar and automated rain gauges continue to indicate steady rain
with rates of a tenth to two tenths of an inch per hour through 8
PM. This may continue to cause some minor urban and small stream
flooding in areas of poor drainage.
* Some locations that will experience flooding include...
Hopland, Clearlake, Lakeport, Hidden Valley Lake, and Middletown.
Additional rainfall amounts of 0.5 to 1 inch are expected over the
area. This additional rain on top of very saturated ground may
result in minor flooding.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Be aware of your surroundings and do not drive on flooded roads.
In hilly terrain there are hundreds of low water crossings which are
potentially dangerous in heavy rain. Do not attempt to cross flooded
roads. Find an alternate route.
Please report observed flooding to local emergency services or law
enforcement and request they pass this information to the National
Weather Service when you can do so safely.
&&
LAT...LON 3889 12321 3930 12276 3922 12266 3921 12252
3917 12248 3912 12250 3906 12249 3902 12241
3896 12241 3892 12234 3890 12242 3882 12237
3871 12246 3867 12263 3885 12282 3885 12308
3884 12314 3881 12314 3881 12325
$$
AD1 follow-up statement
082
WGUS86 KEKA 250312
FLSEKA
Flood Advisory
National Weather Service Eureka CA
812 PM PDT Sun Oct 24 2021
CAC033-045-250322-
/O.EXP.KEKA.FA.Y.0006.000000T0000Z-211025T0315Z/
/00000.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Lake CA-Mendocino CA-
812 PM PDT Sun Oct 24 2021
...THE URBAN AND SMALL STREAM FLOOD ADVISORY WILL EXPIRE AT 815 PM
PDT THIS EVENING FOR LAKE AND SOUTHEASTERN MENDOCINO COUNTIES...
Rainfall is shifting out of southern Lake County with just some
lingering showers expected overnight. Some local poor drainage
flooding may continue, especially in low-lying areas and near small
streams as water levels recede. Please continue to heed any local
road closures.
LAT...LON 3889 12321 3930 12276 3922 12266 3921 12252
3917 12248 3912 12250 3906 12249 3902 12241
3896 12241 3892 12234 3890 12242 3882 12237
3871 12246 3867 12263 3885 12282 3885 12308
3884 12314 3881 12314 3881 12325
$$
ADWhat forecasters said that day
The local office's own words before this areal flood advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Eureka, CA wrote its last area forecast discussion before this areal flood advisory went out at Oct 24, 4:30 PM PDT, 1 hour 56 minutes earlier.
Area forecast discussion, Oct 24, 4:30 PM PDT, 1 hour 56 minutes before
AREA FORECAST DISCUSSION
National Weather Service Eureka CA
430 PM PDT Sun Oct 24 2021
.SYNOPSIS...Lingering heavy, steady rainfall will continue to slowly
taper off in the southern counties this afternoon. Showers and some
coastal thunderstorms will continue farther north overnight. Wet and
unsettled weather is in store for Monday and Tuesday, followed by
drier weather late in the week.
&&
.DISCUSSION...Steady heavy rainfall will be slowly working
south out of the CWA late this afternoon while rivers continue to
ingest the mass quantities of runoff and quickly swell up tonight
through tomorrow morning, with at least a couple rivers forecast to
get into minor flood stage. See the hydrology below. Weak
instability is moving in over the waters with the approach of a
trough. Isolated thunderstorms are developing along it, and some of
these cells will likely make it over some of the immediate coast
through the overnight hours from Del Norte to around the cape. These
areas did not receive excessive rainfall from this event, so
flooding will not be a concern.
Generally unsettled weather will persist on the tail end of a strong
upper low pressure system winding down into British Columbia through
Monday. Additional shortwave energy will move through Monday night
on the backside of the passing trough, with rainfall focused in
northern Humboldt and Del Norte counties. Models are resolving
another much weaker integrated water vapor plume to impact the area
late Tuesday through early Wednesday, with a quick shot of
additional rain. The focus will again be for the northern portion of
the CWA, which is good news with some drying south. High pressure
will be quickly building in from the south at this time, and should
usher the associated rainfall north out of the CWA. Cluster analysis
is in fairly good agreement on this evolution.
&&
.AVIATION...Widespread rain and sporadic low visibility had dogged
area terminals today with MVFR and some IFR conditions. Impressive
windshear around 40kts has also been observed at ACV and UKI. As the
active weather system moves east, both surface wind and windshear is
expected to drop this evening. VFR and MVFR overcast ceilings are
expected most of the night. Northern areas may see a clearer period
this evening with models hinting at another push of showers around
midnight. Further south, sporadic light showers should continue
through the evening. Scattered showers and sporadic MVFR conditions
are expected throughout the area Monday. /JHW
&&
.MARINE...Gales associated with a cold front passage overnight
slowly diminished this morning to fresh breezes. These winds have
left choppy short period seas in their wake. A serious northwest
swell coming off of a strong Pacific cyclone is expected to build
into the area this evening. Buoy 46006 far offshore showed this
swell peaking over 35 ft this morning. The swell will peak early
Monday morning around 27ft at 16s. This will bring hazardous seas to
all waters and high surf on local beaches. This swell will slowly
calm into early Tuesday. Winds will also calm to moderate breezes
Monday before increasing again on to strong breezes Tuesday and then
dropping once again mid week. /JHW
&&
.HYDROLOGY...Rain rates for the most part have greatly diminished
across northwest California as the band of rain associated with
the strong atmospheric river continues to shift south out of
Mendocino and Lake Counties late this afternoon and early this
evening. The exception is in some locally heavy showers around Del
Norte County, where a quarter to half-inch per hour rates have
been reported. They may continue to see some brief heavy rain
there in showers this evening, thus let the Flood Watch continue
there. Have received quite a few reports of storm drains clogged
and small streams and creeks running bankfull or briefly topping
their banks, mainly in Mendocino and Lake Counties where rainfall
was heaviest...with totals of 4 to 8 inches. Given that amount of
rain still running down from the mountainous terrain through
drainages and stream-beds, will allow the Flood Watch to continue
for a bit longer tonight, but otherwise think that the relatively
minor impacts we have seen thus far are probably going to be the
worst of it. From a river flooding standpoint though, there is
more concern through tonight. The River Forecast Center adjusted
the Navarro River forecast much higher in particular, bringing it
a foot above flood stage, cresting at 8 PM this evening. That, and
the Russian River at Hopland will be under a Flood Warning for
minor flooding this evening. More notable than the crests and any
impacts with those might be the rapid rises to get to those
levels, as river levels have been running relatively low even well
into this afternoon. Additionally, some larger rivers like the Eel
will not crest until Monday, but will stay below flood stage. /AAD
&&
.BEACH HAZARDS...Gusty winds up to 30kts and choppy seas battered
local beaches today. A serious swell is expected to build this
evening. This will bring surf between 26 and 30 ft to beaches
north of Cape Mendocino. Beaches south of the Cape will be
somewhat more protected, but should still expect surf between 22
and 26 ft. Surf will be especially strong around headlands.
Conditions will gradually improve during the day Monday. /JHW
&&
.EKA WATCHES/WARNINGS/ADVISORIES...
CA...
Flood Watch until 3 AM PDT Monday for CAZ104-106-108>115.
High Surf Advisory until 8 PM PDT Monday for CAZ109.
High Surf Warning until 8 PM PDT Monday for CAZ101-103-104.
Flood Watch until 9 PM PDT this evening for CAZ102-105-107.
NORTHWEST CALIFORNIA COASTAL WATERS...
Hazardous Seas Warning until 9 AM PDT Tuesday for PZZ450-
455-470-475.
&&
Visit us at https://www.weather.gov/eureka
Follow us on Facebook and Twitter at:
https://www.facebook.com/NWSEureka
https://www.twitter.com/NWSEureka
For forecast zone information
see the forecast zone map online:
https://www.weather.gov/images/eka/zonemap.pngHazardous weather outlook, Oct 24, 6:21 AM PDT, 12 hours 5 minutes before
Hazardous Weather Outlook National Weather Service Eureka CA 621 AM PDT Sun Oct 24 2021 CAZ102-105-251330- Del Norte Interior-Northern Humboldt Interior- 621 AM PDT Sun Oct 24 2021 ...WIND ADVISORY IN EFFECT UNTIL 9 AM THIS MORNING... ...FLOOD WATCH IN EFFECT THROUGH THIS EVENING... This hazardous weather outlook is for northwest California. .DAY ONE...Today and tonight. A Flood Watch is in effect through this evening. A Wind Advisory is in effect through mid-morning. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Showers will linger through Tuesday. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to report significant weather to the National Weather Service in Eureka. For further details please refer to NOAA Weather Radio or weather.gov/eureka. CAZ106-251330- Southern Humboldt Interior- 621 AM PDT Sun Oct 24 2021 ...WIND ADVISORY IN EFFECT UNTIL 9 AM THIS MORNING... ...FLOOD WATCH IN EFFECT THROUGH LATE TONIGHT... This hazardous weather outlook is for northwest California. .DAY ONE...Today and tonight. A Flood Watch is in effect through late tonight. A Wind Advisory is in effect through mid-morning. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Showers will linger through Tuesday. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to report significant weather to the National Weather Service in Eureka. For further details please refer to NOAA Weather Radio or weather.gov/eureka. CAZ110-112-113-251330- Northwestern Mendocino Interior-Southwestern Mendocino Interior- Southeastern Mendocino Interior- 621 AM PDT Sun Oct 24 2021 ...WIND ADVISORY IN EFFECT UNTIL 2 PM THIS AFTERNOON... ...FLOOD WATCH IN EFFECT THROUGH LATE TONIGHT... This hazardous weather outlook is for northwest California. .DAY ONE...Today and tonight. A Flood Watch is in effect through late tonight. A Wind Advisory is in effect through early this afternoon. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Showers will linger through Tuesday. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to report significant weather to the National Weather Service in Eureka. For further details please refer to NOAA Weather Radio or weather.gov/eureka. CAZ101-251330- Coastal Del Norte- 621 AM PDT Sun Oct 24 2021 ...WIND ADVISORY IN EFFECT UNTIL 11 AM THIS MORNING... ...HIGH SURF WARNING IN EFFECT FROM 5 PM THIS AFTERNOON TO 8 PM MONDAY... This hazardous weather outlook is for northwest California. .DAY ONE...Today and tonight. A Wind Advisory is in effect through late this morning. A High Surf Warning is in effect along the coast starting late this afternoon. Isolated thunderstorms are possible tonight. .DAYS TWO THROUGH SEVEN...Monday through Saturday. High surf will continue through Monday evening. Showers will linger through Tuesday. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to report significant weather to the National Weather Service in Eureka. For further details please refer to NOAA Weather Radio or weather.gov/eureka. CAZ109-251330- Mendocino Coast- 621 AM PDT Sun Oct 24 2021 ...FLOOD WATCH IN EFFECT THROUGH LATE TONIGHT... ...HIGH SURF ADVISORY IN EFFECT FROM 5 PM THIS AFTERNOON TO 8 PM MONDAY... This hazardous weather outlook is for northwest California. .DAY ONE...Today and tonight. A Flood Watch is in effect through late tonight. A High Surf Advisory is in effect along the coast starting late this afternoon. Isolated thunderstorms are possible tonight. .DAYS TWO THROUGH SEVEN...Monday through Saturday. High surf will continue through Monday evening. Showers will linger through Tuesday. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to report significant weather to the National Weather Service in Eureka. For further details please refer to NOAA Weather Radio or weather.gov/eureka. CAZ104-251330- Southwestern Humboldt- 621 AM PDT Sun Oct 24 2021 ...WIND ADVISORY IN EFFECT UNTIL 9 AM THIS MORNING... ...FLOOD WATCH IN EFFECT THROUGH LATE TONIGHT... ...HIGH SURF WARNING IN EFFECT FROM 5 PM THIS AFTERNOON TO 8 PM MONDAY... This hazardous weather outlook is for northwest California. .DAY ONE...Today and tonight. A Flood Watch is in effect through late tonight. A Wind Advisory is in effect through mid-morning. A High Surf Warning is in effect along the coast starting late this afternoon. Isolated thunderstorms are possible tonight. .DAYS TWO THROUGH SEVEN...Monday through Saturday. High surf will continue through Monday evening. Showers will linger through Tuesday. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to report significant weather to the National Weather Service in Eureka. For further details please refer to NOAA Weather Radio or weather.gov/eureka. CAZ107-251330- Northern Trinity- 621 AM PDT Sun Oct 24 2021 ...FLOOD WATCH IN EFFECT THROUGH THIS EVENING... This hazardous weather outlook is for northwest California. .DAY ONE...Today and tonight. A Flood Watch is in effect through this evening. Accumulating snow is expected above 5000 feet in the Trinity Alps tonight. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Showers will linger through Tuesday. Accumulating snow is expected above 5000 feet in the Trinity Alps Monday and Monday night. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to report significant weather to the National Weather Service in Eureka. For further details please refer to NOAA Weather Radio or weather.gov/eureka. CAZ108-251330- Southern Trinity- 621 AM PDT Sun Oct 24 2021 ...FLOOD WATCH IN EFFECT THROUGH LATE TONIGHT... This hazardous weather outlook is for northwest California. .DAY ONE...Today and tonight. A Flood Watch is in effect through late tonight. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Showers will linger through Tuesday. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to report significant weather to the National Weather Service in Eureka. For further details please refer to NOAA Weather Radio or weather.gov/eureka. CAZ111-114-115-251330- Northeastern Mendocino Interior-Northern Lake-Southern Lake- 621 AM PDT Sun Oct 24 2021 ...FLOOD WATCH IN EFFECT THROUGH LATE TONIGHT... This hazardous weather outlook is for northwest California. .DAY ONE...Today and tonight. A Flood Watch is in effect through late tonight. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Showers will linger through Tuesday. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to report significant weather to the National Weather Service in Eureka. For further details please refer to NOAA Weather Radio or weather.gov/eureka. CAZ103-251330- Northern Humboldt Coast- 621 AM PDT Sun Oct 24 2021 ...HIGH SURF WARNING IN EFFECT FROM 5 PM THIS AFTERNOON TO 8 PM MONDAY... This hazardous weather outlook is for northwest California. .DAY ONE...Today and tonight. A High Surf Warning is in effect along the coast starting late this afternoon. .DAYS TWO THROUGH SEVEN...Monday through Saturday. High surf will continue through Monday evening. Showers will linger through Tuesday. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to report significant weather to the National Weather Service in Eureka. For further details please refer to NOAA Weather Radio or weather.gov/eureka.
In the hours before
Local storm report, Oct 24, 4:54 PM PDT, 1 hour 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EUREKA CA
454 PM PDT SUN OCT 24 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 AM HEAVY RAIN 2 NW BIG BAR 40.75N 123.27W
10/24/2021 E2.47 INCH TRINITY CA TRAINED SPOTTER
TRAINED SPOTTER REPORTS 2.47 INCHES FELL
OVERNIGHT IN THE BIG BAR AREA OF TRINITY
COUNTY.
&&
JAWLocal storm report, Oct 24, 5:19 PM PDT, 1 hour 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EUREKA CA
519 PM PDT SUN OCT 24 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0517 PM HEAVY RAIN 2 NNW COBB 38.85N 122.73W
10/24/2021 E8.03 INCH LAKE CA TRAINED SPOTTER
TRAINED SPOTTER REPORTS A 24-HOUR TOTAL FROM
5 P.M. ON 10/23 TO 5 P.M. ON 10/24 OF 8.03
INCHES. ALSO REPORTS STREAMS AT THE TOPS OF
THEIR BANKS IN THE AREA AND A TREE DOWN ON
LOCH LOMOND RD.
&&
JAWLocal storm report, Oct 24, 5:21 PM PDT, 1 hour 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EUREKA CA
521 PM PDT SUN OCT 24 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0500 PM HEAVY RAIN 2 W TALMAGE 39.13N 123.20W
10/24/2021 M4.89 INCH MENDOCINO CA ASOS
UKIAH ASOS REPORTS A 24-HOUR TOTAL FROM 5
P.M. ON 10/23 TO 5 P.M. ON 10/24 OF 4.89
INCHES.
&&
JAWLocal storm report, Oct 24, 5:27 PM PDT, 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EUREKA CA
527 PM PDT SUN OCT 24 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0535 AM NON-TSTM WND GST 3 NW CRESCENT CITY 41.78N 124.24W
10/24/2021 M55 MPH DEL NORTE CA ASOS
CRESCENT CITY ASOS REPORTS A WIND GUST OF 55
MPH AROUND 5:30 A.M. ON 10/24.
&&
JAWLocal storm report, Oct 24, 5:36 PM PDT, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EUREKA CA
536 PM PDT SUN OCT 24 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0532 PM HEAVY RAIN 2 SSW MANCHESTER 38.94N 123.70W
10/24/2021 U5.95 INCH MENDOCINO CA BROADCAST MEDIA
STATE ROUTE 1 CLOSED AT THE GARCIA RIVER DUE
TO FLOODING. CLOSET OBSERVATION SEVERAL
MILES INLAND HAD AN OBSERVED 24-HOUR TOTAL
RAINFALL OF 5.95 INCHES ENDING AT 5 P.M.
&&
JAWLocal storm report, Oct 24, 6:02 PM PDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EUREKA CA
602 PM PDT SUN OCT 24 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0900 AM HEAVY RAIN 1 NNW HIDDEN VALLEY LAK 38.81N 122.56W
10/24/2021 U5.00 INCH LAKE CA PUBLIC
SOCIAL MEDIA REPORT OF OVER 5 INCHES OF RAIN
FROM 9 A.M. ON 10/23 TO 9 A.M. ON 10/24,
WITH MOST OF THAT FALLING OVERNIGHT. RAIN
GAUGE WAS OVERFLOWING WHEN CHECKED THE
MORNING OF 10/24, SO TOTAL AMOUNT IS
UNKNOWN.
&&
JAWNearby
Areal Flood Advisories in California, 2021Every areal flood advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.